Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

An operator inequality related to Jensen's inequality


Author: Mitsuru Uchiyama
Journal: Proc. Amer. Math. Soc. 129 (2001), 3339-3344
MSC (2000): Primary 47A63, 15A48
Published electronically: April 9, 2001
MathSciNet review: 1845011
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

For bounded non-negative operators $A$ and $B$, Furuta showed

\begin{displaymath}0\leq A \leq B {\rm implies } A^{\frac{r}{2}}B^sA^{\frac{r}{2... ... A^{\frac{r}{2}})^{\frac{s+r}{t+r}} (0\leq r, 0\leq s \leq t).\end{displaymath}

We will extend this as follows: $0\leq A\leq B \underset{\lambda}{!}C $ $(0<\lambda <1)$ implies

\begin{displaymath}A^{\frac{r}{2}}(\lambda B^s+ (1-\lambda)C^s)A^{\frac{r}{2}} \... ...bda B^t+ (1- \lambda)C^t) A^{\frac{r}{2}}\}^{\frac{s+r}{t+r}} ,\end{displaymath}

where $B \underset{\lambda}{!}C$ is a harmonic mean of $B$ and $C$. The idea of the proof comes from Jensen's inequality for an operator convex function by Hansen-Pedersen.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A63, 15A48

Retrieve articles in all journals with MSC (2000): 47A63, 15A48


Additional Information

Mitsuru Uchiyama
Affiliation: Department of Mathematics, Fukuoka University of Education, Munakata, Fukuoka, 811-4192, Japan
Email: uchiyama@fukuoka-edu.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06130-5
PII: S 0002-9939(01)06130-5
Keywords: Order of selfadjoint operators, Jensen inequality, Furuta inequality
Received by editor(s): March 21, 2000
Published electronically: April 9, 2001
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2001 American Mathematical Society